Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 282, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 14, 2011, 7:32 PM MDT for Dundy County, Nebraska; Yuma County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 7:32 PM MDT (01:32 UTC)
- Expired
- Aug 14, 2011, 8:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 2753 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WUUS53 KGLD 150132
SVRGLD
COC125-NEC057-150230-
/O.NEW.KGLD.SV.W.0282.110815T0132Z-110815T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL YUMA COUNTY IN NORTHEAST COLORADO...
WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 830 PM MDT
* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WRAY...AND WAS MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WRAY...LAIRD AND ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 237 AND 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4011 10167 3998 10233 4019 10243 4036 10200
4035 10182
TIME...MOT...LOC 0132Z 246DEG 17KT 4011 10226
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI3 follow-up statements
166
WWUS53 KGLD 150148
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT SUN AUG 14 2011
COC125-NEC057-150230-
/O.CON.KGLD.SV.W.0282.000000T0000Z-110815T0230Z/
YUMA CO-DUNDY NE-
748 PM MDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY
AND EAST CENTRAL YUMA COUNTIES UNTIL 830 PM MDT...
AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WRAY...AND WAS MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAIRD AND ALVIN.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 237 AND 256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4011 10167 3998 10233 4019 10243 4036 10200
4035 10182
TIME...MOT...LOC 0148Z 246DEG 17KT 4014 10217
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI460
WWUS53 KGLD 150216
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT SUN AUG 14 2011
COC125-NEC057-150230-
/O.CON.KGLD.SV.W.0282.000000T0000Z-110815T0230Z/
YUMA CO-DUNDY NE-
816 PM MDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DUNDY
AND EAST CENTRAL YUMA COUNTIES UNTIL 830 PM MDT...
AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAIRD...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN YUMA AND WESTERN DUNDY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4035 10182 4011 10167 4001 10216 4025 10227
4027 10223
TIME...MOT...LOC 0215Z 261DEG 16KT 4013 10207
WIND...HAIL 60MPH 1.00IN
$$
JLUNDQUI189
WWUS53 KGLD 150227
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SUN AUG 14 2011
COC125-NEC057-150236-
/O.EXP.KGLD.SV.W.0282.000000T0000Z-110815T0230Z/
YUMA CO-DUNDY NE-
827 PM MDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DUNDY AND EAST CENTRAL
YUMA COUNTIES WILL EXPIRE AT 830 PM MDT/930 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT OR 10 PM CDT.
LAT...LON 4035 10182 4011 10167 4001 10216 4025 10227
4027 10223
TIME...MOT...LOC 0226Z 261DEG 16KT 4014 10201
$$
JLUNDQUIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:43 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 14, 5:43 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT SUN AUG 14 2011 .DISCUSSION... 231 PM MDT SUN AUG 14 2011 WITH A CONVERGENT AREA IN THE VICINITY OF THE SURFACE TROUGH EXTENDING FROM SOUTHEAST WYOMING TO THE PANHANDLE REGION AND THE UPPER SHORT WAVE TROUGH TOPPING THE UPPER RIDGE IN PLACE OVER THE HIGH PLAINS...EXPECT SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR SEVERE WEATHER ACROSS A GOOD PORTION OF THE CENTRAL HIGH PLAINS LATE THIS AFTERNOON THROUGH THE EVENING. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MAINLY THE SOUTHERN PORTION OF THE FORECAST AREA LATE MONDAY AS THE RIDGE REAMPLIFIES. BY LATE TUESDAY...THE RIDGE FLATTENS WITH ANOTHER SHORT WAVE TROUGH MOVING THROUGH THE NORTHERN PLAINS...CREATING ANOTHER POSSIBILITY FOR SCATTERED THUNDERSTORMS. WITH A MORE ZONAL PATTERN OVER THE MIDDLE OF THE UNITED STATES THROUGH THE MIDDLE OF THE WEEK...EXPECT SOMEWHAT COOLER...NEAR NORMAL...TEMPERATURES. TEMPERATURES WILL RISE AGAIN BY LATE IN THE WEEK AS ANOTHER RIDGE AMPLIFIES OVER THE WESTERN UNITED STATES AND MOVES EAST OVER THE ROCKIES AND HIGH PLAINS REGION BY NEXT WEEKEND. DRY CONDITIONS ARE ALSO EXPECTED AS THE RIDGE AMPLIFIES AND MOVES OVER THE REGION. LOCKHART && .AVIATION... 543 PM MDT SUN AUG 14 2011 FOR THE 00Z TAFS...SHORTWAVE COMING THROUGH THE REGION IS FIRING THUNDERSTORMS NEARBY BUT DUE TO SLOW STORM MOVEMENT IT BE A FEW HOURS BEFORE STORMS MAKE IT TO KGLD AND KMCK. SOME LARGE HAIL WILL BE POSSIBLE WITH A FEW STORMS THIS EVENING. SOME MVFR CONDITIONS WILL BE POSSIBLE WITH STORMS OVERHEAD OTHERWISE VFR EXPECTED THROUGH THE TAF PERIOD. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 14, 10:45 AM MDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN AUG 14 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN AUG 14 2011 /1145 AM CDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO THIS AFTERNOON AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE AREA THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR GENERALLY ALONG AND NORTH OF INTERSTATE 70. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGHOUT THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH MOST OF THE PERIOD. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 050
In the hours before
Special weather statement, Aug 14, 5:49 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT SUN AUG 14 2011 COZ090-150000- YUMA COUNTY- 549 PM MDT SUN AUG 14 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF VERNON TO 9 MILES WEST OF IDALIA...MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4003 10222 3974 10223 3966 10255 3993 10252 TIME...MOT...LOC 2350Z 235DEG 23KT 3989 10238 3976 10244 JLUNDQUI
Local storm report, Aug 14, 6:50 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 7 W ST. FRANCIS 39.77N 101.93W
08/14/2011 M1.00 INCH CHEYENNE KS PUBLIC
REPORTED LOTS OF NICKEL SIZE HAIL WITH A FEW STONES TO
QUARTERS COVERING THE GROUND.
&&
MLAMMERSSpecial weather statement, Aug 14, 7:18 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
718 PM MDT SUN AUG 14 2011
NEZ079-080-150130-
DUNDY-HITCHCOCK-
818 PM CDT SUN AUG 14 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR STRATTON NE...MOVING
NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4026 10091 4005 10128 4022 10150 4036 10133
4035 10102
TIME...MOT...LOC 0118Z 237DEG 17KT 4021 10128
JLUNDQUISpecial weather statement, Aug 14, 7:20 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 820 PM CDT SUN AUG 14 2011 COZ090-NEZ079-150130- DUNDY-YUMA COUNTY- 720 PM MDT SUN AUG 14 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO AND DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR WRAY...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4030 10204 4013 10190 3998 10222 4014 10235 TIME...MOT...LOC 0120Z 237DEG 17KT 4013 10215 JLUNDQUI
Local storm report, Aug 14, 7:21 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 12 NW ST. FRANCIS 39.89N 101.96W
08/14/2011 M0.88 INCH CHEYENNE KS TRAINED SPOTTER
&&
MLAMMERSLocal storm report, Aug 14, 7:30 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 5 N ST. FRANCIS 39.84N 101.80W
08/14/2011 E2.00 INCH CHEYENNE KS LAW ENFORCEMENT
PUBLIC REPORT WAS RELAYED BY LAW ENFORCEMENT.
&&
MLAMMERSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:18 PM MDT | Special Weather Statement | GLD | Hitchcock | 12 min |
| Aug 14, 7:37 PM MDT | Special Weather Statement | GLD | Hitchcock | 8 min |
| Aug 14, 7:45 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 38 min |
| Aug 14, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Aug 14, 7:20 PM MDT | Special Weather Statement | GLD | Yuma | 10 min |
| Aug 14, 8:32 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Aug 14, 8:50 PM MDT | Special Weather Statement | GLD | Yuma | 10 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.